MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010216
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 05/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Reported per clinical trial (b)(6): on (b)(6) 2016 - subject patient underwent multiple recurrent ventral hernia repair in the left lower quadrant (llq) using a bard/davol ventrio hernia patch.Fascia closure was performed and skin closure was achieved using staples.The patient was discharged on the same day.On (b)(6) 2018 - subject patient was diagnosed with a recurrent incisional hernia during a physical exam.On (b)(6) 2018 - subject patient underwent ventral hernia (llq) repair procedure for hernia recurrence.The patient was discharged on same day.Per the study clinician, the reported adverse event has been assessed as moderate in severity, possibly related to the study device and possibly related to the index procedure.The outcome for this ae is reported as recovered/resolved.On (b)(6) 2019 - subject patient was diagnosed with a recurrent incisional hernia.On (b)(6) 2019 - subject patient underwent ventral hernia repair procedure in the left lower quadrant (llq), during which the mesh was explanted.The patient was discharged on (b)(6) 2019.Per the study clinician, the reported adverse event has been assessed as moderate in severity, possibly related to the study device and possibly related to the index procedure.The outcome for this ae is reported as recovered/resolved.
 
Additional Manufacturer Narrative
As reported, about 2.2 years post-implant of the ventrio hernia patch, the patient was diagnosed with recurrent incisional hernia and underwent surgical repair.As reported, the ae has resolved.The clinician has assessed the patient¿s postoperative course as being ¿possibly¿ related to the study device and to the index procedure, however, based on the information provided, no conclusion can be made.Hernia recurrence is a known inherent risk of hernia repair surgery.The instructions-for-use, supplied with the device lists hernia recurrence as a possible complication.Review of manufacturing records confirms product was manufactured to specification.This mdr represents the adverse event of recurrent hernia that occurred on (b)(6) 2018.An additional mdr was submitted to represent the adverse event of recurrent hernia that occurred on (b)(6) 2019.Not returned.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14515355
Report Number1213643-2022-00348
Device Sequence Number20205775
Product Code FTL
UDI-Device Identifier00801741016394
UDI-Public(01)00801741016394
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2017
Device Catalogue Number0010216
Device Lot NumberHUYJ0218
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age32 YR
Patient SexMale
Patient Weight103 KG